MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. FOOTSWITCH VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209692
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the vulcan footswitch was not working.No case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection observed a rusted base and the cable connector lockring is missing.Functional evaluation revealed the ablate pedal does not function when pressed, the coag pedal works as intended.The complaint was confirmed and the root cause is associated with electrical component failure.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include an excessive tensile stress applied to the cable could have partially broken one or more signal wires prematurely causing non-functionally of the pedal.There may have been a loose cable connection between the returned device and the used controller, which could cause non-functionality of the device.No containment or corrective actions are recommended at this time.There are no indications to suggest that the device/product did not meet specifications upon release into distribution.

Brand Name
FOOTSWITCH VULCAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11486117
Report Number1643264-2021-01014
Device Sequence Number3430373
Product Code GEI
UDI-Device Identifier03596010470546
UDI-Public03596010470546
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209692
Device Catalogue Number7209692
Device Lot Number621274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1